You are here: Home > Message Boards > Parents of Babies >  Health Issues >diarrhoea
 
Health Issues:diarrhoea
2008-04-24
Name: subhashish Hi all.
My 11 month old daughter is suffering from diarrhoea. We were in the middle of shifting our home. Even though it was quite hot that day, she was quite fine. Some time in the evening she happened to crawl on the dusty floor. She had about 2 scoops of cerelac wheat apple and 2 scoops of farex2 before going off to sleep. She has been following the same routine for the past 3 months or so. The next morning she woke up crying and vomited. Thereafter she had watery motion. She had passed about 6 motions by evening before we took her to our paediatrician. The paediatrician felt the diarrhoea was due to heat exposure and has prescribed Normet (ofloxacin+ornidazole)3 ml, Cyclopam (Dicyclomine Hydrochloride 10 mg in Simethicone solution) 5 ml, Ondem (Ondansetron Hydrochloride 2 mg oral solution) 4 ml twice a day for 3 days Darolac 1 sachet and Enterogermina 1 ampoule twice a day each for 5 days and Racigyl (Racecadotril 10 mg oral powder) 1 sachet thrice a day for 3 days. My daughter vomited after administering the medicine at night. She has passed 6 motions the next day and about 4 motions by mid-day the day after. She is still quite active and happy. But she looks weak. She shows vomiting tendency while she is being given her feeds. In fact she vomited while taking her feed on the third day. The stool is still watery and greenish in colour. When I called my doctor to confirm if she needs to be given any ORS, he suggested green coconut water. She had her last dose of the anti-biotic (Normet), anti-spasmodic (cyclopam), rehydratant (Racigyl)and anti-nausea (Ondem) today morning. There does not seem to be much improvement on the diarrhoea front. Though the doctor felt the cause was heat exposure, now I am not too sure if it could be any viral infection as the colour of stool continues to be green.

I would appreciate any helpful suggestion very much.

Subhashish
Subscribe to this conversation Reply Anonymously
 

2008-04-25
#1
Name: Alka
Subject:  Do not panic
And if all is well with her, her diarrhoea will disappear within the next 36 hours, so dont panic.Diarrhoea is mainly a side effect of the antibiotic which is very common in infants when they r given antibiotics. I say all this bacause my husband makes the formula for atleast 70% of the Anitbiotics as he is a Chemical Engineer, so do not worry.
Reply to Original MessageReply to Original Message   Reply to Original Message Reply to This Message   Msg Objection   Go to Top
 

2008-04-25
#2
Name: Alka
Subject:  Give ORS
I think u shud give her ORS as she has being given an Antibiotic and do not worry about the colour of her stool for atleast 3-5 days after u have stopped the antibiotic as the effect of anitbiotice remains in the body for that many dasy even after u have stopped administering it. ORS is a WHO approved formula and can work wonders when the child is vomiting and passing motin. She did get a viral infection as my 9 motnh old son also recently suffered from similar symptoms after and he also had temp going upto 100.8 F. I gave him atleast 250 ml water mixed with ORS. U too shud do the same. All the best

Reply to Original MessageReply to Original Message   Reply to Original Message Reply to This Message   Msg Objection   Go to Top

 
2008-04-29
#3
Name: subhashish
Subject:  Thanks
Thanks a ton. My daughter has recovered.

Subhashish.
Msg Objection   Go to Top

All tips on Parents of Babies
You ever wanted in one place.
No need to go anywhere else.
& Answers to Topic :
diarrhoea


Subscribe to this conversation! All tips on Parents of Babies
You ever wanted in one place.
No need to go anywhere else.
& Answers to Topic :
diarrhoea


Subscribe to this conversation! All tips on Parents of Babies
You ever wanted in one place.
No need to go anywhere else.
& Answers to Topic :
diarrhoea

Thanks for subscribing
You are already a member, please login to subscribe

------ OR ------

Expecting Parents
Parents of Babies
Last 7 Posts of this Board
RE:Monitoring during pregnancy
hello shruthi,
i dont understand what it mean can anyone explain about this things, i m just very curious about all this things and have little knowledge about this.... - suraj [View Message]
RE:Monitoring during pregnancy
hello shruthi,
what is monitoring tools and for what it is in use, i m also married and mother of one princess but i dont heard about this monitoring tool , post the reply for this query.... - krutika [View Message]
RE:Monitoring during pregnancy
hello shruthi,
do you think it is okay to follow app during pregnancy and this app work very accurate how can you detect this? you should visit gynac for this query and find out the answer.... - milind [View Message]
RE:Monitoring during pregnancy
hello shruthi,
i m not agree for concept for self monitoring its a app, and how trustable it work we cant judge the app, so better you take consultation from gynac, and take proper advice from them.... - bharti [View Message]
RE:Monitoring during pregnancy
hello shruti,
can you state what was the question exactly and what you want exactly can you tell here, people can give you exact answer of your question, and you also understand about this query.... - ramya [View Message]
RE:Castor Oil/ Glycerine supository
Honey - some form of honey can contain deadly botulism spores. But they changed the formula for karo syrup because of this, to make it safer - so if you can get karo for constipated babies, that's healthy.

Soap - so long as you only use ordinary bathroom soap, preferably glycerin soap with no added perfume, it is totally safe to use making homemade suppositor... - Suzanne France [View Message]
Seizers- Blood clot in Brain - Please Advise
My Baby is 7 days old.After second day of birth we observed my baby hand and leg is shivering in frequent interval, we Immediately taken to pediatrician. After CT scan to Brain doctor told that there was a small blood clot in the brain(This results in Seizers in my baby) and he gave course of injections for five days and given the tablets and told us to use the medicine u... - Prasad Pabolu [View Message]

Losing a Parent Video..